Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 139, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 10, 2016, 4:19 PM CDT for Adams County, Illinois; Lewis County, Marion County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 10, 2016, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WUUS53 KLSX 102119
SVRLSX
ILC001-MOC111-127-102200-
/O.NEW.KLSX.SV.W.0139.160710T2119Z-160710T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN LEWIS COUNTY IN NORTHEASTERN MISSOURI...
NORTHERN MARION COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 500 PM CDT
* AT 419 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CANTON TO NEAR MAYWOOD...AND ARE NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...CANTON...LA GRANGE...EWING...MAYWOOD...URSA...TAYLOR...
LIMA...MONTICELLO AND MEYER.
THIS ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4021 9151 4020 9150 4020 9134 3981 9140
3990 9180 4021 9168
TIME...MOT...LOC 2119Z 252DEG 3KT 4016 9162 3994 9168
HAIL...1.00IN
WIND...60MPH
$$
CVKING3 follow-up statements
126
WWUS53 KLSX 102130
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT SUN JUL 10 2016
ILC001-MOC111-127-102200-
/O.CON.KLSX.SV.W.0139.000000T0000Z-160710T2200Z/
ADAMS IL-LEWIS MO-MARION MO-
430 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN ADAMS...EASTERN LEWIS AND NORTHERN MARION COUNTIES...
AT 430 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CANTON TO NEAR MAYWOOD...MOVING EAST SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUINCY...CANTON...LA GRANGE...EWING...MAYWOOD...TAYLOR...
LIMA AND MEYER.
THIS ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4021 9151 4020 9150 4020 9134 3981 9140
3990 9180 4021 9160
TIME...MOT...LOC 2130Z 287DEG 10KT 4012 9152 3994 9165
HAIL...1.00IN
WIND...60MPH
$$
CVKING597
WWUS53 KLSX 102142
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT SUN JUL 10 2016
ILC001-MOC111-127-102200-
/O.CON.KLSX.SV.W.0139.000000T0000Z-160710T2200Z/
ADAMS IL-LEWIS MO-MARION MO-
442 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN ADAMS...SOUTHEASTERN LEWIS AND NORTHERN MARION
COUNTIES...
AT 442 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF CANTON TO NEAR LA GRANGE TO NEAR
PHILADELPHIA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUINCY...CANTON...LA GRANGE...MAYWOOD...URSA...TAYLOR...
LIMA AND MEYER.
THIS ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4020 9150 4020 9134 3981 9140 3990 9180
4003 9162
TIME...MOT...LOC 2142Z 296DEG 14KT 4016 9141 4001 9152 3990 9168
HAIL...<.75IN
WIND...60MPH
$$
CVKING763
WWUS53 KLSX 102157
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT SUN JUL 10 2016
ILC001-MOC111-127-102207-
/O.EXP.KLSX.SV.W.0139.000000T0000Z-160710T2200Z/
ADAMS IL-LEWIS MO-MARION MO-
457 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ADAMS...SOUTHEASTERN
LEWIS AND NORTHERN MARION COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4020 9150 4020 9134 3981 9140 3990 9180
4003 9162
TIME...MOT...LOC 2155Z 252DEG 3KT 4016 9141 4001 9152 3990 9168
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 10, 3:41 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 341 PM CDT SUN JUL 10 2016 .SHORT TERM... (Through Late Tonight) Issued at 340 PM CDT Sun Jul 10 2016 Warm front over western Illinois looks to be nearly stationary at this time. Dewpoints have jumped up into the low to mid 70s along and west of the Mississippi this afternoon and temperatures are a little warmer than previously forecast in the upper 80s to low 90s. This hot and humid weather is producing MLCAPE values in the 2500- 3000 J/Kg range. This is more than enough for strong to marginally severe thunderstorms; but with little to no deep layer shear and shortwave ridging building aloft, think thunderstorms will stay scattered with little or no organization. Storms should be dissipating between 01-03Z this evening. Expect a quiet remainder of the night with lows a bit warmer than Sunday's mainly in the low to mid 70s. Southerly flow will continue on Monday pushing 850mb temps above 20C across much of central and northeast Missouri into west central Illinois. Should feel like a fairly typical hot and humid mid-July day with air temperatures in the upper 80s to low 90s across the area and dewpoints in the low to mid 70s again. Could see some afternoon thunderstorms again primarily over southern portions of the CWFA as a weak vortmax drifts across southern Missouri. Carney .LONG TERM... (Monday through Next Sunday) Issued at 340 PM CDT Sun Jul 10 2016 (Monday night through Wednesday) Thunderstorm chances will increase over the northeast Missouri and west central Illinois on Monday night and Tuesday as the upper ridge moves off to the east and the upper flow becomes move zonal. Low level moisture convergence will increase late Monday night over northeast Missouri ahead of an approaching cold front which will help generate a chance of showers and thunderstorms. The chance of showers and thunderstorms will spread into west central and south central Illinois on Tuesday where the models suggest that MCS activity will move across Iowa and then dive south around the periphery of the upper ridge and then move southward into Illinois. Additional thunderstorms are expected to develop along and ahead of the cold front on Tuesday afternoon and move into the CWA on Tuesday night. The chance for storms will continue into Wednesday as a weak shortwave trough will approach the area. Above normal temperatures are expected on Tuesday and Wednesday when 850mb temperatures climb into the 20-22C range. (Thursday through Sunday) Still looks like an active period as the ECMWF and the GFS generally agree that there will be quasi-zonal upper flow over the area. Still looks like one shortwave trough will move across the area with an attendant cold on Thursday that will help keep temperatures at or slightly below normal through Saturday. The front will stall just south of the area in the zonal flow and the GFS and ECMWF are each showing shortwaves moving across the area which will keep a chance of showers and thunderstorms going Friday and Saturday. By Saturday night and Sunday, the front will begin to lift back north across Missouri and Illinois at the same time the upper ridge builds over the central CONUS. Highs next Sunday will be above normal behind the warm front. Britt && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1216 PM CDT Sun Jul 10 2016 A warm front is moving northeast across the region today. Expect widely scattered thunderstorms to develop this afternoon...primarily along and west of the Mississippi River in the warmer and more humid air southwest of the front. Think thunderstorms will diminish quickly after 00Z. VFR flight conditions are expected outside of storms. Specifics for KSTL: A warm front moved through the terminal earlier today. Think widely scattered thunderstorms are possible in the vicinity of Lambert this afternoon as warmer and more humid air moves into the region in the wake of the front. Any storms that do form should dissipate quickly after 00Z. VFR flight conditions are expected outside of storms. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 10, 3:33 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT SUN JUL 10 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 333 PM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... MAINLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND NIGHT...MAINLY ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. BRITT
In the hours before
Special weather statement, Jul 10, 4:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT SUN JUL 10 2016
MOZ019-102200-
LEWIS MO-
411 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS COUNTY UNTIL
500 PM CDT...
AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANTON...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CANTON AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4025 9150 4024 9151 4020 9150 4018 9151
4012 9151 4009 9150 4004 9173 4018 9179
4025 9165
TIME...MOT...LOC 2110Z 246DEG 10KT 4014 9165
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:57 PM CDT | Special Weather Statement | LSX | Adams | 48 min |
| Jul 10, 6:19 PM CDT | Special Weather Statement | LSX | Pike | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | LSX | Lewis | 49 min |
| Jul 10, 6:09 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 66 min |
| Jul 10, 6:44 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.